Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 388, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 9, 2000, 5:31 PM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2000, 5:31 PM CDT (22:31 UTC)
- Expired
- Jul 9, 2000, 6:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Catahoula Parish, LA, Concordia Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1550 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 092233 SVRJAN TTAA00 KJAN 092231 LAC025-029-092300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 531 PM CDT SUN JUL 9 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CATAHOULA PARISH IN NORTHEAST LOUISIANA CONCORDIA PARISH IN NORTHEAST LOUISIANA * UNTIL 600 PM CDT * AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ON THE TENSAS RIVER... ABOUT 7 MILES WEST OF FERRIDAY. THIS STORM IS MOVING VERY SLOWLY TO THE NORTHWEST. * THE SEVERE THUNDERSTORM WILL BE... NEAR HARRISONBURG AROUND 5 55 PM SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY tSO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. 86
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:30 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 9, 2:30 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT SUN JUL 9 2000 HAZY...HOT...HUMID. MUST BE SUMMER IN THE SOUTH. HIGH PRESSURE CENTERED OVER LOWER MISS RIVER VALLEY WITH TROUGHS OVER NORTHEASTERN AND NORTHWESTERN CONUS. MOISTURE RETURN BACK EARLIER THAN EXPECTED (KJAN SOUNDING JUMPED FROM 1.31" AT 00Z TO 1.74" AT 12Z). LOW LEVEL HIGH PRESSURE CENTERED OFF CAROLINA WITH RIDGE STRETCHING INTO TX. SURFACE TROUGH OVER MISS RIVER ALONG WITH RICH MOISTURE OVER SOUTHEASTERN MS. HELPING TO SPAWN SCATTERED SHOWERS AND A FEW THUNDERSTORMS OVER THE SOUTHEASTERN QUARTER OF THE STATE. SHORT RANGE MODELS MEANDER THE HIGH SOUTH THROUGH F36/MON EVENING BEFORE DIGGING NORTHEAST TROUGH STARTS PUSHING IT WEST TO OVER THE SOUTHERN PLAINS BY F60/TUES EVENING. WITH MOISTURE BACK(PRECIP H20 AMOUNTS IN THE 1.75"+ OVER FA THROUGH SHORT TERM)...QUESTION WILL BE WILL THERE BE ENOUGH BOUNDARIES AROUND TO FOCUS CONVECTION INITIATION. WITH THE FIRST PERIOD OF THE FORECAST...THOUGH... QUESTION WILL BE AN MCS FORMING NEAR SOUTHWEST MS LATER THIS AFTERNOON INTO THIS EVENING...DUE TO LOW LEVEL SPEED/DIRECTION CONVERGENCE.. ALL MODELS SHOW THIS FEATURE...AND PUT IT NEAR HIGHWAY 84 BY 06Z/1 AM TONIGHT WITH A WEAK SHORTWAVE OVER NORTHERN MS TO HELP WITH THE INSTABILITY. ALSO...SHORT RANGE MODELS DO NOT SEEM TO BE HANDLING THE MOISTURE OVER EAST AND SOUTHEAST MS. ITS HARD TO ARGUE WITH ALL MODELS SHOWING THIS...BUT WILL LIKELY DO SO. WILL PROBABLY BE SOME LAST MINUTE CHANGES...THOUGH...TO REFLECT WHAT IS HAPPENING. IN OTHER WORDS...TONIGHT/S FORECAST IS PRETTY FLUID AT THIS POINT. FOR MONDAY THOUGH THE REST OF THE SHORT TERM...WILL LIKELY STICK NEAR MOS WITH A BIT OF FINAGLING. ALSO...WILL KEEP IN MENTION OF HIGH HEAT INDICES SOUTHERN TWO THIRDS OF FA FOR TOMORROW. POPS... WILL LIKELY STICK WITH WITH MOS NUMBERS. 24 HOUR QPF DISCUSSION...WITH LOW COVERAGE OF PRECIP EXPECTED...AM GOING WITH ZERO AMOUNTS. IN THE EXTENDED...MRF/UKMO/ECMWF MODELS(NOGAPS/CANADIAN/ENSEMBLES STILL UNAVAILABLE) CONTINUE THE SHIFT OF UPPER HIGH TO OVER THE DESERT SOUTHWEST AS EASTERN TROUGH DIGS SOUTH. MODELS PUSH SURFACE BOUNDARY AS FAR SOUTH AS TN/NORTHEASTERN AL. WITH SOUTHERLY FLOW CONTINUING OVER THE LOWER MISS RIVER VALLEY...SEASONAL FORECAST LOOKS TO BE THE BEST. PRELIM NUMBERS... JAN 73/95/74/95 2222 MEI 73/95/74/96 2222 .JAN... :MS...NONE. AR...NONE. LA...NONE. 16/26
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.